Kentucky, 2006Heavy Rain in Kentucky, May 27, 2006
May 27, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 1:00 AM CST, 6 hours earlier.
Area forecast discussion, May 27, 1:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SAT MAY 27 2006
.DISCUSSION...
HPC PLOT SHOWS SURFACE BOUNDARY ACTUALLY NORTH OF OUR CWA...AS
DEWPOINTS SOUTH OF THE BOUNDARY REMAIN IN THE UPPER 60S. CONVECTION
GENERALLY STAYING TO OUR SOUTH THIS MORNING...ALTHOUGH ROUGE SHOWERS
AND THUNDERSTORMS WERE PERIODICALLY FORMING ACROSS THE SOUTHERN TIER
COUNTIES IN SOUTHERN MISSOURI AND KENTUCKY. OTHERWISE...IT WAS A
QUIET NIGHT ACROSS THE CWA.
NOT MANY CHANGES TO THE FORECAST THIS PACKAGE. MAIN CONCERN FOR
TODAY WILL BE CHANCES OF ANY DIURNAL CONVECTION WITH THIS BOUNDARY
IN OUR AREA. IN ADDITION...AN OUTFLOW BOUNDARY OR BOUNDARIES WERE
NOTED ON KPAH RADAR WITH THE STORMS TO OUR SOUTH. THAT COULD BE A
PLAYER IN WHERE CONVECTION FOCUSES TODAY AS WELL. BOTH THE 00Z NAM
AND GFS INDICATE A SWATH OF QPF MAINLY ACROSS OUR CENTRAL AND
EASTERN COUNTIES TODAY. THIS MAY BE DUE IN PART TO A SHORTWAVE...NOW
IN IOWA...THAT IS FORECAST TO PIVOT SOUTHEAST INTO IL...IN AND KY
THIS AFTERNOON. THE 00Z NAM INDICATES THAT ONGOING CONVECTION ACROSS
THE CENTRAL PLAINS WILL MEANDER DOWN THIS WAY EARLY TODAY. YET
ANOTHER SHORTWAVE IS FORECAST TO MOVE UP FROM THE SOUTH. ALL THESE
FACTORS WILL CONTRIBUTE TO A SMALL CHANCE OF SHRA/TSRA THIS
AFTERNOON. ALSO...THE SWATH OF QPF LINES UP WELL WITH WHERE THE BEST
INSTABILITY PARAMETERS COME TOGETHER...ESPECIALLY WITH THE GFS.
HOWEVER...THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS DUE TO WEAK
WIND FIELDS AND WARM TEMPS ALOFT...AS AN UPPER LEVEL RIDGE BECOMES
BETTER ESTABLISHED OVER THE AREA TODAY...MAKING THIS AFTERNOON THE
WARMEST DAY OF THE SEVEN DAY PERIOD.
BY TONIGHT...THE AFORMENTIONED BOUNDARY MORE OR LESS WASHES OUT AS
WE BECOME ENTRENCHED IN SUMMER LIKE STAGNATION THRU MID WEEK NEXT.
AT THE SFC...WE WILL REMAIN SANDWICHED BTWN A HIGH TO OUR EAST AND A
LOW PRESSURE SYSTEM TO OUR WEST. THE MAIN UPPER LEVEL RIDGE AXIS
SHIFTS TO THE EAST ON SUNDAY...WHICH WILL DROP HIGH TEMPS A COUPLE
OF DEGREES OR SO...BUT AGAIN...BEING IN THAT WARM MOIST
FLOW...CHANCES FOR AFTERNOON THUNDERSTORMS WILL CONTINUE. ODDLY
ENOUGH...THE 00Z NAM AND GFS BOTH INDICATE THE BEST CHANCES FOR
PRECIP WILL BE IN THE EASTERN SECTIONS. THE GFS INDICATES THAT THE
BEST INSTABILITY WILL BE LOCATED THERE. MIGHT TRY TO INDICATE THAT
IN SUNDAYS POP GRID. THIS LINES UP NICELY WITH NEIGHBORING OFFICES
AS WELL.
BY MONDAY...A FRONTAL BOUNDARY TO OUR WEST MAKES SOME PROGESS MOVING
EASTWARD. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PLACEMENT OF
THE FRONT BY THE BEGINNING OF THE WEEK. HOWEVER...IT WILL TAKE SOME
TIME TO ACTUALLY IMPACT THE WEATHER HERE. IN THE MEANTIME...WE WILL
CONTINUE WITH AFTERNOON CHANCES OF THUNDERSTORMS FOR MONDAY AND
TUESDAY. THE 00Z GFS SHOWS THE FRONT MAKING INTO OUR WESTERN
COUNTIES BY LATE TUESDAY NIGHT AND MOVE THE FRONT THROUGH THE CWA ON
WEDNESDAY AND WEDNESDAY NIGHT...AND EVEN LINGERING IT IN OUR EASTERN
COUNTIES ON THURSDAY MORNING. GOING GRIDS HANDLE THIS TRANSITION
WELL AND WILL NOT MAKE ANY CHANGES.
MOS TEMPS FAIRLY SIMILAR TODAY AND TONIGHT...BUT DIFFER SOME ON
SUNDAY. WILL LEAN TOWARD THE SLIGHTLY COOLER MET GUIDANCE FOR SUNDAY
AS H850 TEMPS SHOULD DROP OFF A FEW DEGREES WITH THE SHIFT OF THE
UPPER HIGH TO OUR EAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 27, 3:33 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT SAT MAY 27 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY. ALTHOUGH WIND FIELDS
ARE WEAK...INSTABILITY PARAMETERS ARE SUFFICIENT ENOUGH THAT AN
ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. LARGE HAIL
WOULD BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT
DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...WITH THE GREATEST
CHANCES EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS ARE AGAIN IN
THE FORECAST FROM MONDAY THROUGH THURSDAY IN ADVANCE OF THE NEXT
SLOW MOVING COLD FRONT. IT IS TOO EARLY TO TELL IF THESE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE WEATHER. STAY TUNED TO LATER
OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Heavy Rain, Hopkins
- When
- May 27, 7:00 AM CST to 8:00 AM CST
- Where
- Hopkins County, Richland
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.309, -87.541 (the zone’s center; the record gives no point)
Slow-moving thunderstorms redeveloped over the same local area. Two inches of water was reported over Highway 70.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508079.